How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3707
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
48585111
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

My husband is embarassed to ask this question, so I am

This answer was rated:

My husband is embarassed to ask this question, so I am asking on his behalf. He has been on anti-depression medication for the past 2-3 years on and off. He gets very anxious and nervous with sweating. Also gets very depressed and becomes withdrawn. He has tried many different medications, but he experiences severe nightmares. Illovex does not give him bad dreams, but seems to be causing some muscle spasms of the urethra. He has been taking 75mg for the past month, but felt that it was not helping as he quote: "feels like I am in a dark hole" and feels very teary and depressed. He has, since Sunday, increased the dose to double - ie 150mg & claims that since he has increased the dose, he is feeling SO much better, except that the difficulty and painful urination has become worse. He feels that his bladder is full, but very little urine come out & is very painful. He also has to go often to the toilet. Can you please assist him with this problem.

Thank you so much.

Cheryl

Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am happy to help you with this.

One of the more severe reported side effects of this mediate (Illovex) is painful urination which is something that should be addressed with your husbands doctor as he might have a bladder related issue or a UTI (urinary tract infection) that is rare side effect of this medication.


Bill :

Muscle spasms are also a related side effect of this medication.

Dosing for this medication can be increased to 150mg with approval of your Doctor.

IF he is feeling like he is in a "dark hole" that is most likely depression and the medication is either not having its full effect or he may need an increase in dosage.

I suggest that you talk to his doctor in light of the side effects and see if dosage alteration is indicated or some other medication.


Bill :

The Brand name for the medication is EFFEXOR and I have attached detailed information below:

http://en.wikipedia.org/wiki/Venlafaxine#Pharmacokinetics

Bill :

I trust this information has helped. If you have additional questions, respond below as I am happy to help.

Otherwise, I wish you and your husband the very best.

Kindest regards, Bill

Please Leave Positive Rating so that I receive credit for my time

Thank you


Bill and other Mental Health Specialists are ready to help you